It is currently Wed Aug 23, 2017 5:42 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Wed Jun 08, 2016 3:18 pm 
Offline
Average Poster
Average Poster

Joined: Tue May 31, 2016 8:18 pm
Posts: 17
hi again guys...
for those who don't know me, i have been using suboxone for the past week, and my dose has been all over the place in the beginning but i settled on 14mg, all at once, in the morning. this is what i took today and then went to group and came back home.(btw, i go to group 2 times a week, and have a personal session with a counselor once a week...however, that isnt until this upcoming wednesday...)

prior to the suboxone, i was a daily user (3 times a day) of oxycodone, to the tune of around 400 mg a day.... the problem is, i am having some serious cravings today and my emotions are all over the place. i'm crying as i write this as a matter of fact and there is no legitimate reason why! :cry: usually i get low level "rememberences" i guess you could call them, maybe not "cravings" per se, and i try to get active as soon as they arise. however, today it is raining all day and i have no money or car to get out of the house so i'm just kind of stuck here. and i'm "remembering" how in the past, this would be my favorite kind of day...to just stay inside in my little "pill bubble" as i would call it, listening to the rain and coloring and feeling euphoric, like everything was right in the world.

anyway, my question is, should i take more medicine today? would that put a stop to these thoughts?? perhaps i should be dosing twice per day to keep the cravings at bay? does it even work that way? all i know is i'm very depressed at this moment and want it to stop and i want to STOP THINKING about the pills! :cry: would taking an additional 8 mg make the cravings subside? i feel like i'm backsliding all of a sudden today and i was doing SO well controlling my negative thoughts...please answer as soon as possible (if possible) as every minute right now gets longer and longer for some reason... man, early recovery sure is a bitch....and maybe i'm just acting like a big baby. if so, i apologize. thank you so much for your time and attention...

amanda


Top
 Profile  
 
PostPosted: Wed Jun 08, 2016 3:25 pm 
Offline
Super Poster
Super Poster

Joined: Fri Apr 29, 2016 12:58 pm
Posts: 135
Hey Amanda, sorry to hear about the cravings coming, but like I've said before its part of the process it's something you've got to figure out how to deal with, i used to take my subs throughout the day maybe 3-4-5 times a day but I really wouldn't reccomend doing it this way it made it really hard for me to taper off and I always felt like I was using it as a crutch, for example if I needed some energy I'd take a piece if I was hurting a bit I'd take a piece if I was depressed I'd take a piece, it just seems to perpetuate the addictive behavior. I tried a few times to get to where I would only take it once a day after that but was never successful. It seems better to learn how to cope with cravings or problems in other ways than just keep redosing.


Top
 Profile  
 
PostPosted: Wed Jun 08, 2016 5:21 pm 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi Amanda, I wish I had answers for you but unfortunately I only have questions! Did you have issues with depression and mood before starting the oxy? That is the case for many and so when suboxone is handling the addiction and you start to feel like yourself before drugs...well, you see the where I am going with this? Suboxone helps me with pain and depression and that is the reason I dose twice per day. Please, talk with your doctor. You may want to increase the dosage to the point where the cravings stop, get some groups and individual under your belt, and then start to decrease the dosage a little. Let's face it, if you are having cravings that are getting unbearable, you are going to use! We don't want that! I have to say, I started at 24mgs and never had any cravings. I took 8mgs three times a day. I am now at 2mgs twice per day and have not had any issues with any of the drops along the way. I hope this information helps and that others respond with their stories. It really is such a personal journey! I wish you all the success!


Top
 Profile  
 
Our Sponsors
PostPosted: Wed Jun 08, 2016 7:39 pm 
Offline
Long Time Member
Long Time Member

Joined: Sun Feb 14, 2016 9:40 pm
Posts: 631
Hey Amanda,

Michelle is spot on. My depression and anxiety were set aside while on my DOC bc it covered them, one of the reasons for my abuse. I stopped hi dose fentanyl, benzos and ambien via abstinence approach in rehab. Once off these meds, I found life too hard. At 30 days, I left rehab for ER and started on bup, 24 mg/day. I stayed at 24mg/day for 2 mos before dropping to 16mg/day for 3 mos w later drops after that. My Addiction Psychiatrist added a SSRI and seroquel for anxiety and depression, which really helped! My 1 cent is that I needed to be at a higher bup dose at the beginning. Impala is right on too w learning to deal w things once off your DOC which will come w more time. Amy mentioned too that once off your DOC, you'll no longer have all your time filled w being content/high, "pill bubble" as you call it, and will have a hole that requires not only filling up time but filling up emotional voids as well. You've mentioned in other threads of your strong feelings of insecurity and emotional swings. Any past history of mood disorders or treatment for them? Talk w your MD on a higher dose. For sure don't go back out - do you still have oxy's around? Wish it were easier for you. Wishing you my best, P

_________________
Did well on Suboxone. Stopped May 2011.
Stopping went well -- its the staying stopped -- where the real work begins.
Coming here 'keeps recovery green'.


Top
 Profile  
 
PostPosted: Wed Jun 08, 2016 8:56 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Lots of good advice. I received your PM, Amanda, but I'll respond here for the sake of the discussion.

I generally start people at 16 mg. I don't know if that small difference in dose would alter your cravings. But only 25% of a dose is absorbed on average, so you can increase the amount absorbed by keeping your dose in your mouth longer, and by dosing with your mouth as dry as possible to reduce dilution of buprenorphine.

Once a person considers using, he/she almost always ends up using. So the goal is to keep those initial cravings out of your head, by immediately distracting yourself. I usually recommend dosing twice per day; dosing more than that makes no sense at all, as the medication lasts a LONG time. Once-per-day dosing makes sense chemically, but most people struggle with going 24 hours without taking anything. So talk with your doc-- but I find twice per day to be a nice compromise. When you get those thoughts about taking extra-- and almost everyone gets those thoughts during the first few weeks--- you will want to immediately DO something. I tell guys to think about sex, because that's about the only thing strong enough to pull them away from cravings... but I don't know if sex has the same power over women... and I'll change the subject rather than get into too much trouble here! Just find something that takes a few minutes--- water the house plants, or vacuum the carpet, or read the headlines, or wash the dog, or check the stock market, or do a load of laundry. When you are done, if the thought of using is still there, do something else.

If you keep doing this over and over, the cravings will go away. The cravings are 'extinguished' if you don't respond to them. If you DO respond to them by taking more buprenorphine, you will get a placebo 'lift' from the dose, and you will have more cravings to repeat it. Understand that most people get no real effect beyond about 8 mg of buprenorphine. Maybe some people get a little more effect at 16 mg, or maybe 16 mg lasts a bit longer-- but the difference is subtle at best, and nonexistant for most people. If you stay busy and stop responding to cravings, they ALWAYS disappear-- usually within a week.

You have a number of emotions tied up with using, and it takes time to let those feelings go. Expect to go through a mourning process, as you are losing a friend, in many ways.... a friend that eventually turned on you, but a friend that also was there during your darkest hours. Recognize the emotions, but remember that they don't need to have power over you. Be proud that you are tolerating those emotions without acting on them. Letting go of opioid dependence is the RIGHT thing to do. It will be replaced by better relationships in time. For now, you just need to tolerate the sad and fearful thoughts.

Stay in touch here-- and in time you'll be in a position to help people through the process. Good luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group